Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

``Best'' interpolation, differentiation, and integration approximations on the Hardy space $ H\sp{2}$


Author: Leon Winslow
Journal: Math. Comp. 24 (1970), 523-527
MSC: Primary 30A78; Secondary 41A50
DOI: https://doi.org/10.1090/S0025-5718-1970-0293309-5
MathSciNet review: 0293309
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A general formula is developed which gives the "best" approximation for any linear functional on the Hardy space $ {H^2}$. Some "best" approximations are given for interpolation, differentiation, and integration and are compared to polynomial approximations.


References [Enhancements On Off] (What's this?)

  • [1] P. J. Davis, Interpolation and Approximation, Blaisdell, Waltham, Mass., 1963. MR 28 #393. MR 0157156 (28:393)
  • [2] K. Hoffman, Banach Spaces of Analytic Functions, Prentice-Hall Series in Modern Analysis, Prentice-Hall, Englewood Cliffs, N. J., 1962. MR 24 #A2844. MR 0133008 (24:A2844)
  • [3] J. N. Lyness & C. B. Moler, "Van der Monde systems and numerical differentiation," Numer. Math., v. 8, 1966, pp. 458-464. MR 34 #956. MR 0201071 (34:956)
  • [4] J. N. Lyness & C. B. Moler, "Numerical differentiation of analytic functions," SIAM J. Numer. Anal., v. 4, 1967, pp. 202-210. MR 35 #5136. MR 0214285 (35:5136)
  • [5] J. N. Lyness, "Differentiation formulas for analytic functions," Math. Comp., v. 22, 1968, pp. 352-362. MR 37 #6030. MR 0230468 (37:6030)
  • [6] J. N. Lyness, "Quadrature methods based on complex function values," Math. Comp., v. 23, 1969, pp. 601-619. MR 0247771 (40:1032)
  • [7] A. Sard, Linear Approximation, Math. Surveys, no. 9, Amer. Math. Soc, Providence, R.I., 1963. MR 28 #1429. MR 0158203 (28:1429)
  • [8] H. S. Wilf, "Advances in numerical quadrature," in Mathematical Methods for Digital Computers. Vol. 2, A. Ralston and H. S. Wilf (Editors), Wiley, New York, 1967, pp. 140-141. MR 35 #2516. MR 0211638 (35:2516)
  • [9] G. Hämmerlin, "Über ableitungsfreie Schranken für Quadraturfehler," Numer. Math., v. 5, 1963, pp. 226-233. MR 28 #1756.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 30A78, 41A50

Retrieve articles in all journals with MSC: 30A78, 41A50


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1970-0293309-5
Keywords: Approximation of linear functionals, best approximations, Hardy space $ {H^2}$, numerical interpolation, numerical differentiation, numerical integration, analytic functions, approximation by rational functions
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society